Hi Nina, I am also almost 5 years with a Vertebral/PICA rupture in the brainstem. I also experienced unusual sensory changes with my hearing, balance, touch, and vision. As a consequence of SAH, I suffered a small stroke in the brainstem near the vestibular/cochlea nuclei which explains changes to my balance and hearing in my central nervous system. I went through vestibular physical therapy which corrected my balance. For hearing, I suffered single side hearing loss but miraculously, the brain has adjusted so I have no perceived hearing loss. I had issues with sound illusions where it was difficult for me to sense sound location but I have gotten used to it. I still suffer from tinnitus but use music therapy to calm it. I was also sensitive to vibration as though I had spidey senses but this issue has gone away over time. I also have vision issues which has been partially diagnosed and treated. The stroke lead to vestibular/ocular movement disorder resulting in double vision and nystagmus. This issue is currently under control with prism glasses, vision therapy and medication. But, I have one big medical mystery which is my night vision. I see halos from LED lights and starbursts from white light. Also, depending on the light source, my contrast sensitivity is effected diminishing my acuity. It is very frustrating.
In a way, it is comforting that other survivors are experiencing unexplained sensory issues in that I am not the only one.
I recommend the following your issues: 1) light issues. Polarized tint clip ons are very effective. 2) Sound. there are noise cancellation head phones. Find music that is soothing and works for you. The more expensive solution are hearing aids. Ask an audiologist whether it can be adjusted to cancel out sound, 3) insomnia. For me, binaural beats was a rhythm that puts me to sleep. You can find my tracks on Youtube. Rigorous exercise also helps. I am not sure whether your State is a friendly cannabis state but friends tell me that it is very effective for insomnia.
The funny part of the brain is that in my case, it is not neurotransmitter deficiency but rather over compensation in the vestibular system. The medication (Gabapentin) is slowing down the system.
Good luck Nina1